Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 138, NWS Atlanta, GA

April 5, 2017Taliaferro County, Warren County, Wilkes County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 5, 2017, 1:59 PM EDT for Taliaferro County, Warren County, Wilkes County, Georgia. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2017, 1:59 PM EDT (17:59 UTC)
Expired
Apr 5, 2017, 2:18 PM EDT
In force
19 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Taliaferro County, GA, Warren County, GA, Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:15 PM EDTTSTM WND DMG7 Sse Washington, GASEVERAL TREES REPORTED DOWN ACROSS THE SOUTHERN PORTION OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:54 PM EDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

925 
WUUS52 KFFC 051759
SVRFFC
GAC265-301-317-051845-
/O.NEW.KFFC.SV.W.0138.170405T1759Z-170405T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
159 PM EDT WED APR 5 2017

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Warren County in east central Georgia...
  Taliaferro County in east central Georgia...
  Southeastern Wilkes County in east central Georgia...

* Until 245 PM EDT

* At 159 PM EDT, a severe thunderstorm was located over Ficklin, or 7
  miles northeast of Crawfordville, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Crawfordville, Sharon, Ficklin, Cadley, Lundberg, Holliday Park,
  Aonia, Barnett, Rocky Creek Fire Dept., Lyneville, Raytown,
  Alexander Stephens Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

A tornado watch remains in effect until 800 PM EDT for east central
Georgia.

LAT...LON 3365 8249 3366 8251 3365 8252 3364 8256
      3365 8258 3363 8258 3364 8259 3363 8261
      3363 8262 3362 8262 3361 8265 3350 8260
      3347 8292 3364 8296 3374 8254 3364 8248
TIME...MOT...LOC 1759Z 252DEG 38KT 3360 8278 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
243 
WWUS52 KFFC 051818
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
218 PM EDT WED APR 5 2017

GAC265-301-317-051827-
/O.CAN.KFFC.SV.W.0138.000000T0000Z-170405T1845Z/
Warren GA-Taliaferro GA-Wilkes GA-
218 PM EDT WED APR 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A tornado watch remains in effect until 800 PM EDT for east central
Georgia.

LAT...LON 3365 8249 3366 8251 3365 8252 3364 8256
      3365 8258 3363 8258 3364 8259 3363 8261
      3363 8262 3362 8262 3361 8265 3350 8260
      3347 8292 3364 8296 3374 8254 3364 8248
TIME...MOT...LOC 1809Z 252DEG 38KT 3366 8255 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:55 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 5, 10:55 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1055 AM EDT Wed Apr 5 2017

.UPDATE...

Warm front continues moving north with widespread shower and
thunderstorm activity along and north of the boundary. As the
area I-20 and southward is now in the warm sector, the threat for
more widespread severe weather will increase through the remainder
of the day. Some breaks in cloud cover in central Georgia are
providing for increased instability. Expect supercells currently
in Alabama to continue their track into our CWA as well as
additional convective development. With increasing instability in
the warm sector, impressive shear, and lapse rates around 7 C/km
the threat for tornadoes, very large hail, and damaging winds will
continue to increase. Threat will remain until cold front begins
sweeping through the area this evening. Flash flood risk also
remains, especially within the Flash Flood Watch which was
extended slightly farther north and includes a good portion of
north and central Georgia.

RW

&&

.PREV DISCUSSION... /Issued 739 AM EDT Wed Apr 5 2017/

PREV DISCUSSION... /Issued 348 AM EDT Wed Apr 5 2017/

SHORT TERM /Today through Thursday/...
Severe weather is expected across much of Georgia today. Be ready
to execute your severe weather plan in case a Severe Thunderstorm
Warning or Tornado Warning is issued for your location. Keep a
way to receive weather warnings nearby - such as a NOAA weather
radio or your smart phone. Please stay weather aware today, and
stay safe out there.

A very vigorous storm system will impact the CWFA today. There
could be several rounds of severe thunderstorms today, so don't
let your guard down if you experience relatively quiet conditions
for a period of time. The first round of severe weather is
currently impacting portions of southern Alabama and the Florida
panhandle. This activity is associated with a northward moving
warm front. This warm front is expected to move into SW GA early
this morning and keep moving to near the I-20 corridor by
daybreak. South of the warm front, the airmass is very unstable
and lapse rates are very steep for this time of the morning.
Reports of up to half dollar sized hail have been reported across
portions of SE AL. With this first round of thunderstorms, expect
the primary modes of severe weather to be large hail (up to 2
inches possible) and damaging wind gusts in excess of 60 MPH. An
isolated tornado cannot be ruled out either, as the front will
provide an excellent source of low level shear.

The warm front may end up settling somewhere in the vicinity of
the northern 'burbs of Atlanta by mid morning. This means that
most of the CWFA will be in the warm sector for the afternoon. The
atmosphere should have enough time to recuperate from the morning
storms, and become very unstable during the peak heating of the
afternoon - especially if the clouds begin to break. All the
ingredients for severe weather will be present: strong mid and
upper level forcing, strong surface instability, plenty of deep
level shear, a 40-50kt 850mb jet, etc. This will be the time that
discreet cells ahead of the front are expected to develop and
supercells will be likely. (Prime time for tornado development.)

The actual cold front isn't expected to move through until later
in the evening and into the overnight hours. The actual front will
provide enough focus for additional storms well into the evening
and overnight. However, the atmosphere *may* be worked over enough
by the time the front moves through that the coverage and
*possibly* severity of the storms may decrease. However, not
entirely confident on this situation - so continue to stay weather
aware even after the sun sets.

There is plenty of much cooler air behind this system and
Thursday's will be a (relatively) cold and windy day. A Wind
Advisory will likely be needed, but don't want to over complicate
the headlines for today.

NListemaa

LONG TERM /Thursday Night through Tuesday/...
Extended period largely overshadowed by short term severe threat.
Following the aforementioned system, wrap around moisture will
linger over the northeast Georgia mountains through Friday morning,
with the potential for some mixed precip as temperatures drop into
the low to mid 30s. For now, have limited the p-type to rain or
snow, and will need to revisit this in subsequent forecast packages.
Not expecting any accumulations at this time. Will also need to
consider issuing a Freeze Warning for this area given the expected
low temperatures.

Below normal temperatures expected Friday will slowly warm through
the weekend, with highs in the 60s on Saturday and the mid to upper
70s on Sunday with sunny skies. High pressure will hold through the
weekend and into next week, with the next system approaching late
Tuesday - a tad slower than the previous model runs. GFS and ECMWF
differ in timing by 6-12 hours, with the better activity currently
timed for Wednesday. For now have limited pops to good chance.
Temperatures will generally stay in the mid 70s to near 80 through
next week.

31

HYDROLOGY...
Widespread QPF amounts of 1.5 to 2.25 inches still look to be
handled well across middle Georgia today. Flash Flood Guidance
suggests that the area can handle these rainfall amounts, even if
they were to fall in a one to three hour time frame. WPC does have
the area outlooked for a slight risk of flash flooding, and isolated
flash flooding cannot be ruled out, particularly as storms train
over the same area, or where localized rainfall amounts are higher.
Site specific headwater forecasts are largely keeping river gage
locations at or below action stage following the precipitation
today. Modeled precipitable water values remain near seasonal
maximums, and expect high rainfall rates from efficient storms. Have
opted to issue a Flash Flood Watch mainly along the Interstate 20
corridor for the heaviest QPF axis.

AVIATION... 06Z Update... Main changes to the TAF this cycle were
to tweak the timing for the early morning shra/tsra and change
the prob group to a tempo. Several rounds of shra/tsra expected
for the afternoon. Will likely have to tweak the prevailing tsra
wording at later updates.

//ATL Confidence...12Z Update...
Medium confidence all elements.

AVIATION...
12Z Update...
Made some slight timing tweaks to the TAFS for the first round of
thunderstorms this morning. Otherwise, no major changes through
the day. After the first round of storms, there could be a lull,
but do expect convective activity to develop again during the
early afternoon. This activity could linger into the early evening
hours. Winds are currently flirting with due south, but do
expected them to switch to the SW by mid morning.

//ATL Confidence...12Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  50  57  41 /  80  60  20   5
Atlanta         73  48  56  42 /  80  60  20   5
Blairsville     67  44  49  34 /  70  60  40  30
Cartersville    75  48  55  41 /  70  60  30  10
Columbus        78  51  63  45 /  80  60  10   0
Gainesville     71  47  53  40 /  80  60  30  10
Macon           78  51  62  43 /  80  70  10   0
Rome            77  48  56  41 /  70  60  30   5
Peachtree City  74  49  58  41 /  80  60  20   0
Vidalia         82  54  64  45 /  80  70  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 1 PM EDT this afternoon for the following
zones: Barrow...Bartow...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Cherokee...Clayton...Cobb...Coweta...Crawford...
Crisp...DeKalb...Dooly...Douglas...Fayette...Floyd...Forsyth...
Gwinnett...Haralson...Harris...Heard...Henry...Houston...
Jasper...Jones...Lamar...Macon...Marion...Meriwether...Monroe...
Morgan...Muscogee...Newton...North Fulton...Oconee...Paulding...
Peach...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...Taylor...
Troup...Twiggs...Upson...Walton...Webster...Wilcox.

Flash Flood Watch through late tonight for the following zones:
Baldwin...Banks...Barrow...Bartow...Bibb...Butts...Carroll...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...
DeKalb...Douglas...Fayette...Forsyth...Glascock...Greene...
Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry...
Jackson...Jasper...Jones...Lamar...Madison...Meriwether...
Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Pike...Polk...Putnam...Rockdale...South
Fulton...Spalding...Talbot...Taliaferro...Troup...Upson...
Walton...Warren...Wilkes.

&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Apr 5, 6:56 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
656 AM EDT Wed Apr 5 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
656 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous severe thunderstorms are expected today into
tonight. Damaging winds in excess of 60 mph, large hail to 2" in
size or greater, and several tornadoes will be main hazards. A
few of the tornadoes could be strong and have long tracks on the
ground, causing extensive damage. Heavy rain can also be expected
with minor flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Strong and gusty winds can be expected on Thursday.

No hazardous weather is expected at this time Friday through Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for today through this evening
across north and central Georgia. Spotters are also encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Apr 5, 12:39 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT WED APR 5 2017

GAZ046>049-057>059-051715-
Butts GA-Morgan GA-Walton GA-Rockdale GA-Jasper GA-Newton GA-
Henry GA-
1239 PM EDT WED APR 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...MORGAN...WALTON...
ROCKDALE...NORTHERN JASPER...NEWTON AND HENRY COUNTIES UNTIL 115 PM
EDT...

At 1239 PM EDT...a line of strong thunderstorms was along a line
extending from Lithonia to near Oak Hill to Sunny Side...and moving
east at 60 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McDonough, Conyers, Monroe, Covington, Jackson, Madison, Stockbridge,
Hampton, Locust Grove, Social Circle, Oxford, Porterdale, Walnut
Grove, Rutledge, Newborn, Mansfield, Jenkinsburg, Bostwick, Good Hope
and Buckhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3355 8415 3364 8415 3363 8414 3362 8411
      3372 8406 3375 8403 3382 8354 3358 8333
      3330 8385 3331 8414 3334 8415 3334 8425
      3335 8425 3335 8430
TIME...MOT...LOC 1639Z 261DEG 50KT 3371 8408 3353 8397 3334 8429

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 5, 12:43 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1243 PM EDT WED APR 5 2017

GAZ025-027-036>038-051715-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-Oconee GA-
1243 PM EDT WED APR 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...EASTERN JACKSON...
NORTHWESTERN OGLETHORPE...CLARKE AND OCONEE COUNTIES UNTIL 115 PM
EDT...

At 1243 PM EDT...a line of strong thunderstorms was along a line
extending from Sandy Creek Recreation Area to Whitehall to near
Farmington...and moving northeast at 60 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Watkinsville, Danielsville, Athens, Comer, Winterville, Colbert, Ila,
Carlton, Bishop, Hull, Athens-Clarke County, Whitehall, James Holland
Youth Sports Cmpx, Diamond Hill, Smithonia, Beechwood Hills, Sandy
Creek Recreation Area, Barretts Mill, Paoli and Dunlap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
      3412 8305 3411 8303 3410 8304 3407 8300
      3404 8302 3378 8347 3380 8348 3391 8344
      3407 8341 3425 8322 3424 8317 3427 8311
TIME...MOT...LOC 1643Z 228DEG 53KT 3404 8338 3392 8336 3378 8347

HAIL...0.88IN
WIND...50MPH
Local storm report, Apr 5, 1:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     TORNADO          WESTON                  31.98N  84.61W
04/05/2017                   WEBSTER            GA   911 CALL CENTER

            DAMAGE REPORTED TO TWO STRUCTURES ALONG MAIN STREET IN
            WESTON. ONE BUILDING HAD ROOF REMOVED AND THE OTHER
            STRUCTURE COLLAPSED

&&

EVENT NUMBER FFC1700496

KING
Local storm report, Apr 5, 1:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     FUNNEL CLOUD     1 S WORTHVILLE          33.37N  83.92W
04/05/2017                   BUTTS              GA   EMERGENCY MNGR

            FUNNEL CLOUD SPOTTED 1 MILE SOUTH OF WORTHVILLE. NO
            DAMAGE REPORTED IN BUTTS COUNTY

&&

EVENT NUMBER FFC1700497

KING
Local storm report, Apr 5, 1:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      JOHNSTONS CROSSING      33.81N  84.51W
04/05/2017                   COBB               GA   PUBLIC

            GENERAL PUNLIC REPORTED MINOR ROAD FLOODING IN
            MABLETON. 2.77 INCHES OF RAIN HAVE FALLEN AS OF 130 PM

&&

EVENT NUMBER FFC1700498

KING
Special weather statement, Apr 5, 1:49 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT WED APR 5 2017

GAZ039-051830-
Wilkes GA-
149 PM EDT WED APR 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 230 PM EDT...

At 149 PM EDT...a strong thunderstorm was over Newtown, or near
Washington...moving east at 45 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi, Norman, Danburg, Celeste, Metasville and Floral Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3366 8289 3378 8299 3380 8298 3398 8274
      3399 8266 3398 8265 3386 8261 3387 8258
      3387 8257 3384 8258 3383 8260 3372 8253
TIME...MOT...LOC 1749Z 252DEG 38KT 3380 8278

HAIL...0.88IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:08 AM EDTSevere Thunderstorm WarningFFCStewart, Webster52 min
Apr 5, 3:48 AM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 46 more22 hr
Apr 5, 3:57 AM EDTSpecial Weather StatementFFCMarion, Schley33 min
Apr 5, 4:25 AM EDTSpecial Weather StatementFFCChattahoochee, Marion35 min
Apr 5, 4:49 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee27 min
Apr 5, 5:17 AM EDTSpecial Weather StatementFFCHarris28 min
Apr 5, 5:32 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup28 min
Apr 5, 6:03 AM EDTSpecial Weather StatementFFCStewart, Webster27 min
Apr 5, 6:40 AM EDTSpecial Weather StatementFFCWebster35 min
Apr 5, 6:50 AM EDTSevere Thunderstorm WarningFFCHeard, Troup55 min
Apr 5, 7:02 AM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk58 min
Apr 5, 7:12 AM EDTSpecial Weather StatementFFCSumter, Webster48 min
Apr 5, 7:24 AM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup51 min
Apr 5, 7:31 AM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard59 min
Apr 5, 7:45 AM EDTSpecial Weather StatementFFCPaulding30 min
Apr 5, 7:54 AM EDTSpecial Weather StatementFFCGordon36 min
Apr 5, 7:57 AM EDTSpecial Weather StatementFFCDooly33 min
Apr 5, 8:00 AM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding45 min
Apr 5, 8:11 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton49 min
Apr 5, 8:14 AM EDTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Pulaski, Twiggs35 min
Apr 5, 8:14 AM EDTTornado WarningFFCCarroll, Coweta, Fayette, Fulton, Heard46 min
Apr 5, 8:19 AM EDTSpecial Weather StatementFFCCobb26 min
Apr 5, 8:44 AM EDTSpecial Weather StatementFFCForsyth, Hall31 min
Apr 5, 8:54 AM EDTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Fulton51 min
Apr 5, 9:15 AM EDTSpecial Weather StatementFFCHall30 min
Apr 5, 9:33 AM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Rockdale27 min
Apr 5, 9:58 AM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Warren, Washington, Wilkinson32 min
Apr 5, 10:10 AM EDTSpecial Weather StatementFFCBartow, Haralson, Paulding, Polk65 min
Apr 5, 10:27 AM EDTSpecial Weather StatementFFCClarke, Oconee, Walton33 min
Apr 5, 10:32 AM EDTSevere Thunderstorm WarningFFCBartow, Carroll, Cobb, Douglas, Haralson, Paulding and 1 more43 min
Apr 5, 10:55 AM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe35 min
Apr 5, 11:05 AM EDTSpecial Weather StatementFFCMeriwether, Pike, Spalding25 min
Apr 5, 11:08 AM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Heard52 min
Apr 5, 11:19 AM EDTSpecial Weather StatementFFCWilkes11 min
Apr 5, 11:27 AM EDTSpecial Weather StatementFFCOglethorpe48 min
Apr 5, 11:28 AM EDTSpecial Weather StatementFFCButts, Spalding32 min
Apr 5, 11:36 AM EDTFlash Flood WarningFFCDeKalb, Gwinnett6 hr
Apr 5, 11:38 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster67 min
Apr 5, 11:41 AM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Wilkes34 min
Apr 5, 11:45 AM EDTSpecial Weather StatementFFCBanks, DeKalb, Gwinnett, Hall45 min
Apr 5, 11:54 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Rockdale36 min
Apr 5, 12:07 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Gwinnett, Jackson, Madison and 3 more38 min
Apr 5, 12:09 PM EDTTornado Warning EmergencyFFCStewart, Webster66 min
Apr 5, 12:10 PM EDTTornado WarningFFCCoweta, Fayette, Spalding15 min
Apr 5, 12:12 PM EDTTornado WarningFFCButts, Henry, Jasper, Newton35 min
Apr 5, 12:19 PM EDTRiver Flood WarningFFCForsyth, Fulton47 hr
Apr 5, 12:19 PM EDTTornado WarningFFCClayton, Henry, Newton, Rockdale18 min
Apr 5, 12:33 PM EDTFlash Flood WarningFFCClarke, Oglethorpe6 hr
Apr 5, 12:39 PM EDTSpecial Weather StatementFFCHenry, Morgan, Newton, Rockdale, Walton36 min
Apr 5, 12:43 PM EDTFlash Flood WarningFFCCobb4 hr
Apr 5, 12:43 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee32 min
Apr 5, 12:53 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe37 min
Apr 5, 12:54 PM EDTTornado Warning EmergencyTornado observedCatastrophic damage threatFFCSumter51 min
Apr 5, 12:55 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee35 min
Apr 5, 1:05 PM EDTSevere Thunderstorm WarningFFCSumter40 min
Apr 5, 1:07 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oglethorpe, Taliaferro, Wilkes38 min
Apr 5, 1:14 PM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes31 min
Apr 5, 1:26 PM EDTFlash Flood WarningFFCFulton6 hr
Apr 5, 1:31 PM EDTTornado Warning EmergencyTornado observedCatastrophic damage threatFFCCrisp, Dooly, Sumter44 min
Apr 5, 1:49 PM EDTSpecial Weather StatementFFCWilkes41 min
Apr 5, 1:51 PM EDTSevere Thunderstorm WarningFFCWilkes26 min
Apr 5, 2:12 PM EDTTornado Warning Tornado observedFFCDooly, Pulaski, Wilcox48 min
Apr 5, 2:15 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox45 min
Apr 5, 2:43 PM EDTSpecial Weather StatementFFCCarroll, Douglas32 min
Apr 5, 2:47 PM EDTTornado WarningFFCBleckley, Dodge, Pulaski43 min
Apr 5, 2:48 PM EDTSpecial Weather StatementFFCCrisp42 min
Apr 5, 2:51 PM EDTSpecial Weather StatementFFCBartow24 min
Apr 5, 2:54 PM EDTTornado WarningFFCCrisp, Wilcox66 min
Apr 5, 3:03 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon27 min
Apr 5, 3:23 PM EDTRiver Flood WarningFFCDeKalb, Rockdale24 hr
Apr 5, 3:23 PM EDTRiver Flood WarningFFCNewton, Rockdale35 hr
Apr 5, 3:23 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee66 hr
Apr 5, 3:25 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen, Wheeler50 min
Apr 5, 3:33 PM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Apr 5, 3:35 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wilcox55 min
Apr 5, 3:38 PM EDTSpecial Weather StatementFFCCobb37 min
Apr 5, 3:39 PM EDTSpecial Weather StatementFFCCarroll36 min
Apr 5, 3:40 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding40 hr
Apr 5, 3:43 PM EDTTornado WarningFFCLaurens, Treutlen47 min
Apr 5, 3:45 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.